Wednesday, August 25, 2010

Medical Treatment

No, not me; and no, this still isn't a mod post, so feel free to skip if you don't care.

Was getting dinner from the microwave, and happened to overhear the tail end of a commercial for Viagra.

Now, I know what you're thinking: "he's gonna make a wood joke!"

Well, no, I'm not. What caught my attention was the verbal equivalent to the 'fine print' that they've apparently been mandated to add to the commercials.

(I generally mute the television during commercial breaks so as not to have to hear the stupid)

It said: "If you have a sudden loss of vision or hearing, you should stop and seek medical attention immediately."

This brings up two things:

1) I have been in some intense tumbles in my life, but I can't imagine going blind in the middle and thinking it doesn't warrant immediate shifting of my priorities. Ditto for deafness.

and 2) I now have a vision in my head of a couple going at it, and the guy going "Oh shit, I can't see! ...No, don't stop, I'm almost done anyway; just a few more minutes..."

Isn't this rampant pharmaceutical nonsense going too far? Ridiculous side effects aside, do people really still need to get laid at seventy?

I realize people gotta have hobbies, but shit; doesn't anyone take up shuffleboard or model building anymore?

2 comments:

  1. Yeah, the disclaimers in those commercials crack me up.

    "Feeling depressed? Take Flomiditol and feel good again...

    ...side effects may include impotency, blindness, insanity or sudden death."

    But hey, at least you won't be depressed any more...

    ReplyDelete
  2. I've got two favorites, neither of which I bothered to remember the name of.

    One is an allergy medication that relieves your hay fever and such, but may give you nosebleeds and/or respiratory infections. (I'll keep the stuffy nose kkthx)

    The other was an anti-depression med... Paxil, I think? Was bad enough that Christopher Titus felt the need to mention it in one of his acts. "One of the side effects of the anti-depressant Paxil is SUICIDE. So you still kill yourself, but your suicide note is inspiring."

    ReplyDelete